Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 104, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 7, 2015, 9:11 PM CDT for 5 counties in Minnesota. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 9:11 PM CDT (02:11 UTC)
- Expired
- Aug 7, 2015, 10:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Beltrami County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 195 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:15 PM CDT | HAIL 1.5 | Skime, MN | VERY HEAVY RAINS AND OCCASIONAL LARGE HAIL WERE REPORTED. |
| Aug 7, 9:15 PM CDT | HAIL 1.5 | Skime, MN | VERY HEAVY RAINS AND OCCASIONAL LARGE HAIL WERE REPORTED. HAIL OCCURRED OVER A PERIOD OF 3 TO 5 MINUTES. |
| Aug 7, 9:19 PM CDT | HAIL 1.5 | Skime, MN | VERY HEAVY RAINS AND OCCASIONAL LARGE HAIL WERE REPORTED. REPORTS AND PICTURES WERE ALSO POSTED VIA SOCIAL MEDIA. HAIL OCCURRED OVER A PERIOD OF 3 TO 5 MINUTES. |
| Aug 7, 9:50 PM CDT | HAIL 1 | 1 Nw Grygla, MN | BRIEF HEAVY RAINS AND A FEW LARGE HAIL FROM DIME TO QUARTER SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS53 KFGF 080211
SVRFGF
MNC007-077-089-113-135-080315-
/O.NEW.KFGF.SV.W.0104.150808T0211Z-150808T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
911 PM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
EASTERN MARSHALL COUNTY IN NORTHWESTERN MINNESOTA...
EASTERN ROSEAU COUNTY IN NORTHWESTERN MINNESOTA...
PENNINGTON COUNTY IN NORTHWESTERN MINNESOTA...
LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 1015 PM CDT
* AT 910 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF ANGLE INLET TO NEAR ROOSEVELT TO
NEAR RED LAKE FALLS...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SWIFT AROUND 915 PM CDT.
ROOSEVELT AND OAK ISLAND AROUND 920 PM CDT.
WILLIAMS AROUND 925 PM CDT.
GRACETON AROUND 935 PM CDT.
PITT AROUND 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4850 9443 4797 9516 4798 9526 4802 9523
4802 9558 4798 9559 4801 9646 4802 9645
4876 9554 4899 9541 4900 9515 4932 9515
4932 9481 4888 9468 4878 9469 4870 9454
4870 9443
TIME...MOT...LOC 0210Z 271DEG 36KT 4922 9502 4877 9519 4792 9625
HAIL...1.00IN
WIND...<50MPH
$$
SPEICHER2 follow-up statements
789
WWUS53 KFGF 080302
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1002 PM CDT FRI AUG 7 2015
MNC089-113-135-080311-
/O.CAN.KFGF.SV.W.0104.000000T0000Z-150808T0315Z/
MARSHALL MN-ROSEAU MN-PENNINGTON MN-
1002 PM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL...EASTERN
ROSEAU AND PENNINGTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4850 9443 4802 9523 4811 9555 4842 9554
4861 9519 4882 9489 4921 9482 4920 9478
4888 9468 4878 9469 4870 9454 4870 9443
TIME...MOT...LOC 0301Z 277DEG 27KT 4921 9461 4872 9459 4826 9500 4817
9540
$$
MNC007-077-080315-
/O.CON.KFGF.SV.W.0104.000000T0000Z-150808T0315Z/
BELTRAMI MN-LAKE OF THE WOODS MN-
1002 PM CDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN BELTRAMI AND SOUTHEASTERN LAKE OF THE WOODS
COUNTIES...
AT 1001 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF OAK ISLAND TO BAUDETTE TO 11
MILES SOUTH OF OAKS CORNER TO NEAR JELLE...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THESE SEVERE STORMS WILL BE NEAR...
BAUDETTE AROUND 1005 PM CDT.
CLEMENTSON AROUND 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4850 9443 4802 9523 4811 9555 4842 9554
4861 9519 4882 9489 4921 9482 4920 9478
4888 9468 4878 9469 4870 9454 4870 9443
TIME...MOT...LOC 0301Z 277DEG 27KT 4921 9461 4872 9459 4826 9500 4817
9540
HAIL...1.00IN
WIND...<50MPH
$$
SPEICHER124
WWUS53 KFGF 080315
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1015 PM CDT FRI AUG 7 2015
MNC007-077-080325-
/O.EXP.KFGF.SV.W.0104.000000T0000Z-150808T0315Z/
BELTRAMI MN-LAKE OF THE WOODS MN-
1015 PM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BELTRAMI AND
SOUTHEASTERN LAKE OF THE WOODS COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4850 9443 4802 9523 4811 9555 4842 9554
4861 9519 4882 9489 4921 9482 4920 9478
4888 9468 4878 9469 4870 9454 4870 9443
TIME...MOT...LOC 0312Z 271DEG 36KT 4921 9461 4872 9459 4826 9500 4817
9540
$$
SPEICHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:02 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 7, 7:02 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 702 PM CDT FRI AUG 7 2015 .UPDATE... ISSUED AT 655 PM CDT FRI AUG 7 2015 ISOLATED STRONG TO SEVERE THUNDERSTORMS FIRING ALONG A TROF AXIS.. EXTENDING FROM ABERDEEN SD...THROUGH MAYVILLE...INTO THE HALLOCK AREA. NO SIG UPDATED TO FORECAST PLANNED. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 333 PM CDT FRI AUG 7 2015 MAIN CHALLENGE WILL BE CONVECTIVE DEVELOPMENT AND POTENTIAL FOR ANY SEVERE THIS EVENING. A STRONG UPPER LOW IS CURRENTLY CROSSING SRN MANITOBA AND MOVG E. A SFC TROF IS FCST TO MOVE ACROSS THE AREA THIS EVENING AND TONIGHT...BUT THE QUESTION REMAINS AS TO THE STRONGEST DYNAMICS. CAPE VALUES CONTINUE TO BE IN THE 2000 J/KG RANGE WITH STRONGER 0-3 KM LAPSE RATES. HOWEVER...MID LEVEL LAPSE RATES ARE SOMEWHAT WEAKER. ANALYSIS OF THE JET LEVEL WINDS SHOW SPEED CONVERGENCE AT LEAST THRU 06Z THAT LOOKS TO HELP SUPPRESS WIDESPREAD CONVECTIVE ACTIVITY...WITH MORE OF A DIVERGENT PATTERN OCCURRING AFTER THAT. BULK SHEAR IS MARGINAL FOR THE MOMENT BUT SHOULD INCREASE LATER THIS EVENING. CONSIDERING ALL FACTORS...REMAIN REASONABLY CONFIDENT OF SOME SORT OF CONVECTION DEVELOPING AND STAYED WITH GENERAL THUNDER FOR NOW...WITH A FEW SEVERE STORMS STILL POSSIBLE. FOR SATURDAY AND SATURDAY NIGHT...ANOTHER WAVE WILL CROSS THE REGION AND INGREDIENTS LOOK GOOD FOR MORE THUNDER CHANCES...ESPECIALLY ALONG THE SD BORDER. THE UPPER PATTERN REMAINS FAIRLY ZONAL BUT THE MEAN JET POSITION SHIFTS A BIT FARTHER SOUTH BY THE END OF THE PERIOD...SO DECREASED POPS. TEMPERATURES THRU THE PERIOD WILL REMAIN ON THE WARM SIDE...AND A BIT ABOVE SEASONAL NORMS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 PM CDT FRI AUG 7 2015 LONG RANGE MODELS INITIALLY IN GOOD AGREEMENT THEN DIVERGE IN SOLUTIONS LATE IN THE PERIOD. MID LEVEL RIDGE TO BUILD OVER THE CENTRAL US THROUGH MIDWEEK. THIS SHOULD RESULT IN DRY CONDITIONS WITH TEMPERATURES SLOWLY WARMING TO AT OR ABOVE AVERAGE VALUES BY MIDWEEK. ECMWF MAINTAINS UPPER RIDGE THROUGH THE REMAINDER OF THE PERIOD WHILE THE GFS TRACKS AN UPPER LOW ACROSS SOUTHERN CANADA. THE LATER WOULD BRINGER HIGHER PCPN CHANCE TO THE REGION. FOR NOW LOW END POPS SEEM REASONABLE CONSIDERING MODEL DIFFERENCES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 655 PM CDT FRI AUG 7 2015 ISOLATED MVFR CONDS IN THUNDERSTORMS ALG THE RRV CORRIDOR TO INCLUDE KFAR...KGFK...AND KTB=VF THROUGH 02Z. ELSE GENERALLY VFR CONDS WITH LIGHT SOUTHERLY FLOW. WINDS TURNING WESTERLY THROUGH SATURDAY MIDDAY AS COLD FRONTAL BOUNDARY PUSHES THROUGH THE AREA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GUST SHORT TERM...HOPKINS LONG TERM...HOPKINS/VOELKER AVIATION...GUST
Hazardous weather outlook, Aug 7, 5:22 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 522 AM CDT FRI AUG 7 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 522 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. THE MAIN THREATS WILL BE HAIL OF ONE INCH OR LARGER...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT SOME POINT THIS WEEKEND...AND AGAIN TOWARD THE END OF THE NEXT WORK WEEK. SEVERE STORMS ARE NOT EXPECTED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. TG
In the hours before
Local storm report, Aug 7, 8:07 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
807 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BUFFALO 46.92N 97.55W
08/07/2015 E1.75 INCH CASS ND BROADCAST MEDIA
REPORT AND PICTURE POSTED TO SOCIAL MEDIA. TIME ESTIMATED
BASED ON RADAR.
&&
GGUSTLocal storm report, Aug 7, 8:08 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
808 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL BADGER 48.78N 96.02W
08/07/2015 E1.00 INCH ROSEAU MN BROADCAST MEDIA
REPORT AND PICTURE POSTED TO SOCIAL MEDIA.
&&
GGUSTLocal storm report, Aug 7, 8:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
827 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 E GARDNER 47.14N 96.90W
08/07/2015 E1.00 INCH CASS ND PUBLIC
A FEW DIME TO QUARTER SIZED HAIL AND BRIEF HEAVY RAINS.
&&
GGUSTLocal storm report, Aug 7, 8:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
838 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SE SHELLY 47.45N 96.80W
08/07/2015 E0.88 INCH NORMAN MN PUBLIC
&&
GGUSTLocal storm report, Aug 7, 8:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 4 SSE FOX 48.79N 95.86W
08/07/2015 E1.00 INCH ROSEAU MN TRAINED SPOTTER
VERY HEAVY RAINS AND STRONG WINDS WERE ACCOMPANIED BY
INTERMITTENT LARGE HAIL.
&&
GGUSTLocal storm report, Aug 7, 8:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
858 PM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 W ARGUSVILLE 47.05N 96.98W
08/07/2015 E1.00 INCH CASS ND PUBLIC
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:40 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 65 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 65 min |
| Aug 7, 8:39 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 66 min |
| Aug 7, 8:48 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 57 min |
| Aug 7, 10:18 PM CDT | Special Weather Statement | FGF | Beltrami | 57 min |
| Aug 8, 12:05 AM CDT | Special Weather Statement | FGF | Mahnomen | 55 min |
| Aug 8, 2:55 AM CDT | Special Weather Statement | FGF | Becker | 65 min |
| Aug 8, 5:13 AM CDT | Special Weather Statement | FGF | Wadena | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.